Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Articles

Page Path
HOME > J Korean Soc Clin Toxicol > Volume 5(1); 2007 > Article
Treatment with the Taylor Cyanide Antidote Package after Cyanide Poisoning: Case Report
Beam-Gyu Cho, Han-Joo Choi, Yang-Soo Jang, Tae-Yang Shin, Kang-Hyun Lee, Sung-Oh Hwang, Hyun Kim
Journal of The Korean Society of Clinical Toxicology 2007;5(1):57-60
DOI: https://doi.org/
Published online: June 30, 2007
  • 93 Views
  • 1 Download
  • 0 Crossref
  • 0 Scopus
1Department of Emergency Medicine, Wonju College of Medicine, Yonsei University
2Department of Emergency Medicine, Wonju College of Medicine, Yonsei University
3Department of Emergency Medicine, Wonju College of Medicine, Yonsei University
4Department of Emergency Medicine, Wonju College of Medicine, Yonsei University
5Department of Emergency Medicine, Wonju College of Medicine, Yonsei University
6Department of Emergency Medicine, Wonju College of Medicine, Yonsei University
7Department of Emergency Medicine, Wonju College of Medicine, Yonsei University

Cyanide has been well known from antiquity. Cyanide poisoning causes histotoxic hypoxia--inhibition of mitochondrial cytochrome oxidase with disruption of the ability of cells to use oxygen. The mortality rate is 95% within 30 minutes. Acute cyanide poisoning is mostly the result of attempted suicide, and because of the high doses typically employed it usually is lethal within minutes. Also acute cyanide poisoning leads to a very poor prognosis because medical personnel can't detect cyanide intoxication and so many hospital haven't antidote. We report two cases of cyanide poisoning which responded well to treatment with the Taylor cyanide antidote package.

Related articles

JKSCT : Journal of The Korean Society of Clinical Toxicology